MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MONOPOLAR HIGH FREQUENCY CORD; HIIGH FREQUENCY CORD, 8MM PLUG MONOPOLAR

KARL STORZ SE & CO. KG MONOPOLAR HIGH FREQUENCY CORD; HIIGH FREQUENCY CORD, 8MM PLUG MONOPOLAR
Model Number 277KB
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The provided lot code of the cord was gg01 which is from 07/01/2003 which is over the ifu recommendation and is probable cause of wear and tear causing energy to blow off the cable from the connection port of the instrument.The manufacture ifu states the "high frequency cables have a limited life span and recommends replacing hf cables every 3 months if used more than 2-3 procedures weekly".
 
Event or Problem Description
The manufactures reference number (b)(4).During a resection case on (b)(6), the cord 277kb blew off where it attaches to the resectoscope during the case and caught the drapes on fire.Per or manager in follow up reply noted that there was no fire involved, hole in drape.The patient was not harmed and was followed up in recovery.The cord was replaced and the procedure completed.

Brand Name
MONOPOLAR HIGH FREQUENCY CORD
Common Device Name
HIIGH FREQUENCY CORD, 8MM PLUG MONOPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188100
MDR Report Key15734579
Report Number9610617-2022-00299
Device Sequence Number16873358
Product Code GEI
UDI-Device Identifier04048551090169
UDI-Public4048551090169
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Device Lot NumberGG01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight91 KG